Im 25 year old female who has vasovagal syncope weekly. I have some questions if someone out there can help me my symptoms are sore stomach hot dizzy and nauseating mine go on for at least 5 - 10 mins so I lay down before I pass out and is pretty much exhausted for the whole day. Is there an female who has vasovagal syncope and does it get worst when you are menstruating? What medication are you on? does exercise really help ? what kind of exercise? Anyone who can answer theses questions would be great help
I have POTS which is different, but a lot of the treatment is the same. For quite awhile my periods made everything worse, so my doctor put me on a birth control that allowed me to only have my period once every three months - and I could decide when the came so I could work around important things. Now that my symptoms have improved I am off the birth control, but it was helpful when I was at my worst.
As for the nausea, try eating crackers before you get up in the morning and try ginger (you can get it in capsules) when you start feeling sick. You should talk to a doctor about your symptoms though, they might be able to give you better medicine/advice.
Many females do find that their symptoms worsen in accordance with their menstrual cycles with certain forms of dysautonomia, including vasovagal/neurocardiogenic syncope. You may find it helpful to discuss your diagnosis of VVS with your gynecologist, as a number of women with VVS and/or POTS have had success in reducing their symptoms by using methods that either lower the number of periods they have in a year, or eliminate their periods entirely (e.g., Depo Provera, Seasonale, Nuva Ring used on an altered schedule to produce only 4 periods/year). If hormone levels are not the problem, but rather heavy blood loss, endometrial ablation has been successful for some. Speaking of blood loss, you should likely pursue laboratory testing next time you have your period to check panels related to red blood cells/iron (your doctor will know all of the specific tests that need to be run in this panel) to make sure that you're not having a deficiency that's worsening your symptoms. Some women have had symptom improvement after treating ferritin deficiencies.
Common medications for VVS include midodrine and fludrocortisone. Here is a more comprehensive list of dysautonomia medications, but these comprise meds for all forms of dysauto (not just VVS) so not all of them would be appropriate for your form of autonomic dysfunction and of course only your doctors can know your case and decide what is appropriate for you.
The body of research regarding the effect of moderate exercise on VVS has been very promising. Frequently an emphasis is put on lower body exercise, particularly building up the leg muscles, as skeletal muscle return of blood to the heart reduces the pooling of blood in the lower extremities (think of the muscles squeezing blood up through the vessels like squeezing a toothpaste tube--more muscle means more squeezing). If you struggle with exercise intolerance, you may find something like a recumbent bicycle to be a good starting point, or even trying leg exercises whilst lying down on a floor mat.
Recently just saw a professor who has an interest in vasovagal syncope. I have also recently starting exercising 5 times a week which has also helped with more energy! I have been told to come off floudicortisone as the side effects were bad -depression, weight gain and bad ache...I am goin to see a doctor about birth control....
Thanks so much for your help hopefully with time my symptoms will be less
Glad to see the hopeful update! I look forward to hearing more from you as you continue to tweak your regime to work on symptom reduction! :-) Congratulations on your success so far, and I hope you have luck trying something to control your menstrual cycle.
Please continue to keep in touch if you find time. We'll be thinking of you and hoping for better days ahead!
I am a 17 year old female, and I have VVS,
I was diagnosed two and a half years ago,
And usually my symptoms only became too unbearable in the summer.
However, recently I've starting to lose control over my fingers and I have extreme trouble in picking things up, grabbing things and pinching. I have trouble holding bottles and unscrewing caps and lids on and turning door knobs, and pushing or pulling things with my hands/palms/fingers.. I am always fatigued, always out of breath and I have educed panic attacks whenever my heart beats too quickly. At first I only had problems with my finger tips, then recently I have to move my feet quite regularly or I become paralyzed in a way. I also have terrible tremors and drastic memory loss.
When my symptoms are bad, I have syncope 2-3 a day at least 3 times a
week and they can last up to 45 minutes. But recently I haven't had any problems with falling down or passing out. I've tried every treatment and therapy (to no avail) except a Pacemaker, which I hope I can get if my syncope returns. Living in Florida does not help because it's really important to stay away from warm temperatures. I hope all goes well for you though, these were just my personal experiences.
ok you obviously have other problems besides ncs/vvs. because as soon as someone with ncs/vvs passes out and lays flat blood is restored to the brain within 10-30 seconds. if your brain was without oxygen or blood for "45" minutes you would die. and no doctor that i have ever been to for ncs/vvs has EVER said anything about the problems youre experiencing. no websites about ncs/vvs have said anything about that either. you need to talk to a specialist about this.
I have POTS which causes my vasovagal syncope. I feel a lot worse during menstruation. My electrophysiologist put my on Florinef, but I could not tolerate the medication - so I am now on Midodrine, but sadly it doesn't seem to be helping either. Did you ever have a tilt table test performed?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.